Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

What causes low period bleedings inspite of having Dilation and Curettage procedure?

User rating for this question
Very Good
Answered by
Practicing since : 1989
Answered : 5143 Questions
A brief history about me, i had a D&C in 2012 sep, after that, i have my monthly periods normal in 29-32 days, only difference after D&C is , it reduced from 4/5 days to 3/4 days and its not heavy flow as it used to be. This month , the day my period started, i got an urinary infection and took medicines Norflox500 and Urispas, but my periods have come down to 2 days only with less flow. Is there any thing to worry or get concerned.. I am married and i checked 9/10 days back for pregnancy home kit, its negative. Please help...
Posted Thu, 20 Mar 2014 in Women's Health
Answered by Dr. Shanti Vennam 23 minutes later
Brief Answer: Decreased flow is more likely due to the infection Detailed Answer: Hi Ms. XXXX, Thanks for writing to us. The most likely cause of the scanty flow and decreased duration during the current cycle is the urinary infection. Once the infection is completely cured, you can expect your usual pattern to resume. If you are on any contraception at present, pregnancy is less likely. For a home pregnancy test to give a proper result, you should be at least 3-7 days post a missed period. In the current scenario, even if it is a pregnancy, you cannot expect urine tests to give a conclusive result. It would be advisable to go for the serum beta-hCG measurement if you strongly suspect pregnancy. If the blood test is negative, you can safely wait for your next period. If you develop any symptoms, see your gynecologist for further management. This is though, a rare possibility. Hope your query has been answered. Please feel free to contact for further clarifications. I will be happy to help. regards, Shanti.V.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor